Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 14, 2016, 6:21 PM CDT for Pecos County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 14, 2016, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 150 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228 WWUS84 KMAF 142321 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 621 PM CDT TUE JUN 14 2016 TXZ075-150000- PECOS TX- 621 PM CDT TUE JUN 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 700 PM CDT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26 MILES NORTH OF LONGFELLOW...OR 28 MILES SOUTHEAST OF FORT STOCKTON... MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PECOS COUNTY. LAT...LON 3049 10253 3050 10270 3087 10275 3082 10229 TIME...MOT...LOC 2321Z 195DEG 14KT 3054 10263 $$ 49
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:30 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 14, 2:30 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 230 PM CDT TUE JUN 14 2016 .DISCUSSION... An upper level shortwave trough is over the Northern Plains which is rotating around an upper trough over the Pacific Northwest. This upper pattern has put the CWA under southwest flow aloft with a dryline across the Western Low Rolling Plains, eastern Permian Basin, and the Lower Trans Pecos. The NAM12 has surface CAPE values near 5,000 J/Kg this afternoon east of the dryline and mid-level lapse rates of 7 to 8 degrees Celsius/km. However, the zero to six km bulk shear is only 25 to 30 kts and there isn't much in the way of upper level lift except for a weak shortwave that may move near the area this afternoon. Other models, such as the GFS, are indicating CAPE values only near 2,000 J/kg this afternoon. There is a possibility that a few severe storms may develop despite some of the conditions being less favorable for severe weather. Do not expect any severe storms to be long lasting due to the lack of wind shear. SPC has highlighted the Western Low Rolling Plains and eastern Permian Basin in a slight risk for today. Temperatures this afternoon are expected to be about 10 degrees above normal with many places experiencing triple digit readings. The upper ridge builds a little more over the region on Wednesday as the previously mentioned shortwave moves over the Great Lakes area. Despite the upper ridge getting stronger, low-level moisture will move further west Wednesday afternoon. Conditions tomorrow will be fairly similar to today within the moist air so a few severe storms will again be possible tomorrow as far west as the western Permian Basin, portions of Lea County, the Upper Trans Pecos, and the Davis Mountains. Temperatures tomorrow will likewise be similar except maybe a few degrees cooler than today. The upper ridge builds slightly more over the central conus on Thursday but the low-level moisture remains in place. Thunderstorms will again be possible Thursday afternoon but it looks like coverage will not be as widespread with convection mostly remaining confined to the Davis/Apache Mountains and perhaps portions of Lea County and the northwest Permian Basin due to the ridge having more of an influence. The upper ridge will continue to build and have influence over the region through the end of the week with any precipitation chances confined to the mountains and temperatures increasing back into the triple digits for a large portion of the CWA. The upper ridge appears to become more flattened during the early part of next week as upper troughs move over the Northern Plains. This will result in temperatures cooling into the mid to upper 90s for the early part of next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 99 73 99 / 20 20 10 10 Carlsbad 67 104 69 103 / 10 20 20 10 Dryden 76 99 75 99 / 20 10 10 10 Fort Stockton 74 100 73 100 / 20 40 20 10 Guadalupe Pass 70 95 69 97 / 0 20 20 10 Hobbs 67 100 70 100 / 10 40 20 20 Marfa 65 92 64 94 / 20 60 30 30 Midland Intl Airport 74 99 73 100 / 10 30 10 10 Odessa 74 99 73 100 / 10 30 10 10 Wink 74 103 74 104 / 10 50 20 10 && .MAF Watches/Warnings/Advisories... NM...None. TX...None. && 67/80
Hazardous weather outlook, Jun 14, 2:00 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT TUE JUN 14 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 200 PM CDT TUE JUN 14 2016 /100 PM MDT TUE JUN 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MAINLY THIS EVENING FROM THE CENTRAL PERMIAN BASIN SOUTHWEST TO THE DAVIS MOUNTAINS. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. IN ADDITION THE STRONGER STORMS COULD PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED WEDNESDAY ALONG AND WEST OF A SNYDER...BIG SPRING...RANKIN...BAKERSFIELD...BOQUILLAS CANYON LINE. SOME STORMS WEDNESDAY COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. VERY HOT TEMPERATURES WILL CONTINUE INTO THE WEEKEND. TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER IF PLANNING TO BE OUTSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 14, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 621 PM CDT TUE JUN 14 2016 TXZ075-150000- PECOS TX- 621 PM CDT TUE JUN 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 700 PM CDT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26 MILES NORTH OF LONGFELLOW...OR 28 MILES SOUTHEAST OF FORT STOCKTON... MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PECOS COUNTY. LAT...LON 3049 10253 3050 10270 3087 10275 3082 10229 TIME...MOT...LOC 2321Z 195DEG 14KT 3054 10263 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:19 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| Jun 13, 7:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 23 min |
| Jun 14, 6:59 PM CDT | Special Weather Statement | MAF | Pecos | 46 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.